Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 159, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 15, 2003, 8:54 AM EST for Parke County, Vigo County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 8:54 AM EST (13:54 UTC)
- Expired
- Jul 15, 2003, 9:45 AM EST
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2535 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 151354
SVRIND
INC121-167-151445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
854 AM EST TUE JUL 15 2003
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA
NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA
THIS INCLUDES THE CITY OF TERRE HAUTE
* UNTIL 945 AM EST
* AT 852 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CLINTON...OR ABOUT 11 MILES NORTH OF TERRE
HAUTE...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST TERRE HAUTE AT 900 AM EST
ROCKVILLE AT 905 AM EST
ROSEDALE AT 910 AM EST
JUDSON AT 915 AM EST
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 3951 8750 3961 8742 3986 8736 3986 8707
3965 8715 3945 8738
$$
HAINESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:35 AM EST, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 15, 2:35 AM EST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EST TUE JUL 15 2003 FORECAST FOCUS IS CHANCE OF PRECIP TODAY. EARLY THIS MORNING THE REMNANTS OF A DECAYING MCS WERE OVER IA/WI AND MOVING SE. AT THIS TIME FOR CENTRAL INDIANA ALL THAT WILL AMOUNT TO IS SOME CLOUDS. AT 06Z CDFNT WAS OVR CENTRAL IA. MODELS ARE IN GOOD AGREEMENT AND WILL USE A BLEND. H5 HI PRES OVR 4 CORNERS REGION IS FIRMLY PARKED IN PLACE OVER THE NEXT FEW DAYS. AS TROF OVER THE NORTHERN CONUS TRAVELS EAST...THIS HI OVR THE 4 CORNERS PREVENTS THE TROF FROM SINKING TOO FAR SOUTH. THIS KEEPS ALL OF THE BETTER DYNAMICS OVR THE GTLKS. THERE WILL STILL BE A CHANCE FOR TSRA OVR CENTRAL INDIANA AS SWLY FLOW HAS INCREASED DEWPOINTS...CAPES ARE IN THE 3000 J/KG RANGE AND FRONT WILL BE PASSING THROUGH THIS AFTN. FORECAST PWATS ARE IN THE 1.8-2.0 RANGE SO HEAVY RAIN IS A POSSIBILITY ALTHOUGH SHORT LIVED. FAR SOUTHWEST CORNER OF CWA IS IN SLIGHT RISK FOR THIS AFTERNOON WHERE UPPER FLOW IS MORE DIFFLUENT. WILL KEEP POPS IN CHANCE CAT FOR THIS AFTN. FOR TEMPS...LOOKS LIKE PREFRONTAL COMPRESSION WILL PUSH TEMPS SLIGHTLY HIGHER THAN GUIDENCE FOR TODAY. .IND...NONE. SALLY
Hazardous weather outlook, Jul 15, 5:48 AM EST, 3 hours 6 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 548 AM EST TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT... AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA THIS MORNING AND THEN AGAIN THIS AFTERNOON. SOME OF THE STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WIND AND HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING AND AGAIN THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE) SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:16 AM EST | Severe Thunderstorm Warning | IND | Fountain, Parke | 29 min |
| Jul 15, 9:14 AM EST | Severe Thunderstorm Warning | IND | Clay | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.